Alert archive / Indiana / River Flood Warnings in 2014
River Flood Warning 198, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Aug 22, 2014, 9:27 PM EDT for Tippecanoe County, Indiana. It was in force for 7 days.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2014, 9:27 PM EDT (01:27 UTC)
- Expired
- Aug 29, 2014, 9:27 PM EDT
- In force
- 7 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wildcat Creek (IN) near Lafayette (LYTI3).
- Action stage
- 6 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 19.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03335000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
870
WGUS43 KIND 230127
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
927 PM EDT FRI AUG 22 2014
...The National Weather Service in Indianapolis has issued a Flood
Warning for portions of the following rivers in central and southern
Indiana...
Wildcat Creek...
.Lowland flooding has developed along Wildcat Creek near Lafayette.
Significant flooding is not expected. Flooding will affect
some local and State Roads...Low agricultural land and some river
parks.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and
lakes.
INC157-240127-
/O.NEW.KIND.FL.W.0198.140823T0127Z-000000T0000Z/
/LYTI3.1.ER.140822T1903Z.140823T0045Z.000000T0000Z.NO/
927 PM EDT FRI AUG 22 2014
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wildcat Creek near Lafayette.
* until further notice.
* At 8:45 PM Friday the stage was 10.3 feet.
* Flood stage is 10.0 feet.
&&
LAT...LON 4050 8645 4045 8682 4048 8687 4046 8689
4042 8681 4047 8645
$$1 follow-up statement
143
WGUS83 KIND 231431
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1031 AM EDT SAT AUG 23 2014
...A Flood Warning continues for portions of the following rivers in
Indiana...
Wildcat Creek...
.Waters form recent rains have made their way down stream and allowed
the river to fall back below flood stage.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and
lakes.
INC157-231501-
/O.CAN.KIND.FL.W.0198.000000T0000Z-140823T1431Z/
/LYTI3.1.ER.140822T1903Z.140823T0215Z.140823T0524Z.NO/
1031 AM EDT SAT AUG 23 2014
The Flood Warning is cancelled for
The Wildcat Creek near Lafayette.
* At 9:45 AM Saturday the stage was 6.6 feet.
* Flood stage is 10.0 feet.
&&
LAT...LON 4050 8645 4045 8682 4048 8687 4046 8689
4042 8681 4047 8645
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Aug 22, 6:24 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 22, 6:24 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 624 PM EDT FRI AUG 22 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 326 PM EDT FRI AUG 22 2014 SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE INTO SUNDAY AS A FRONTAL BOUNDARY REMAINS ACROSS THE OHIO VALLEY. AN UPPER LEVEL RIDGE WILL EXPAND INTO THE REGION FOR LATE WEEKEND AND EARLY NEXT WEEK...BRINGING A PERIOD OF VERY WARM AND DRY WEATHER. THUNDERSTORM CHANCES RETURN FOR MIDWEEK WITH THE ARRIVAL OF A COLD FRONT...WITH COOLER WEATHER TO FOLLOW. && .NEAR TERM /TONIGHT/... ISSUED AT 326 PM EDT FRI AUG 22 2014 CLOUD DEBRIS CONTINUES TO THIN ACROSS THE REGION AND REMNANT CONVECTION OVER ILLINOIS DWINDLING AS WELL. DESPITE THE LINGERING CLOUDS...TEMPS HAVE MANAGED TO RISE INTO THE UPPER 70S AND LOWER 80S OVER MUCH OF THE FORECAST AREA WITH SOME MID 80S IN THE LOWER WABASH VALLEY. NORTHERN COUNTIES GETTING A MUCH NEEDED BREAK FROM THE EXCESSIVE RAINFALL AND STORMS THAT IMPACTED THE REGION OVER THE LAST 30-36 HOURS. WITH THAT BEING SAID...HIGH UNCERTAINTY REMAINS WITH RESPECT TO CONVECTIVE REDEVELOPMENT. SEVERAL FACTORS WOULD SUPPORT AN UPTICK IN CONVECTION BY EARLY EVENING. INSTABILITY BEGINNING TO RECOVER AND MESOANALYSIS SUGGESTING THAT TREND WILL CONTINUE WITH FILTERED SUNSHINE THROUGH THE REMAINDER OF THE AFTERNOON. DEEPEST INSTABILITY SHOULD BE FOUND OVER SOUTHWEST HALF OF FORECAST AREA WHERE TEMPS ARE WARMER BY LATE AFTERNOON/EARLY EVENING. THETA-E RIDGE ALSO POINTED INTO THE FORECAST AREA IN THE VICINITY OF LEFTOVER OUTFLOW BOUNDARIES. FINALLY...REMNANT FRONTAL BOUNDARY ALSO REMAINS ACROSS THE FORECAST AREA. WITH UPPER LEVEL FORCING LACKING...ANY CONVECTION LIKELY TO REMAIN ISOLATED TO SCATTERED INTO THE EVENING HOURS. WITH THE UNCERTAINTY...A BROAD CHANCE POPS SEEMS PRUDENT. BEYOND THE EARLY EVENING HOURS...POTENTIAL DOES EXIST FOR ANOTHER PERIOD OF CONVECTIVE EXPANSION LATER TONIGHT AS A FEW PIECES OF ENERGY ALOFT RIPPLE OVER THE TOP OF THE RIDGE AND INTO CENTRAL INDIANA AND ADD THEIR WEIGHT TO THE MOIST UNSTABLE AIRMASS OVER THE REGION. ONE POSSIBLE MITIGATING ISSUE IS THE LACK OF A MORE PRONOUNCED NOCTURNAL LOW LEVEL JET OVERNIGHT WHICH MAY SERVE TO KEEP STORMS MORE SCATTERED THROUGH THE NIGHT. WITH NO SIGNIFICANT IMPACTS FROM HEAVY RAIN OVER THE NEXT SEVERAL HOURS...WILL BE DROPPING THE FLASH FLOOD WATCH WITH THE AFTERNOON FORECAST RELEASE. WITH THAT BEING SAID...ANY RAINFALL WILL BE PROBLEMATIC AND COULD EXACERBATE ONGOING FLOODING IN NORTHERN COUNTIES AND ESPECIALLY OVER DELAWARE/RANDOLPH COUNTIES. WILL CONTINUE TO HIGHLIGHT IN THE HWO AND MONITOR VERY CLOSELY THROUGH THE EVENING. TEMPS...ANOTHER STEAMY NIGHT WITH LOWS REMAINING IN THE LOWER AND MIDDLE 70S. A CONSMOS BLEND LOOKED REASONABLE AND WAS UTILIZED. && .SHORT TERM /SATURDAY THROUGH MONDAY/... ISSUED AT 326 PM EDT FRI AUG 22 2014 FORECAST CHALLENGES FOCUS ON PRECIP CHANCES SATURDAY INTO SUNDAY AND POTENTIAL HEAT AS THE RIDGE BUILDS EARLY NEXT WEEK. UNCERTAINTY IN THE POP FORECAST REMAINS HIGH FOR SATURDAY/SATURDAY NIGHT AND IS SOMEWHAT DEPENDENT ON WHAT TAKES PLACE LATE TONIGHT/EARLY SATURDAY. DEPENDING ON PRECIP COVERAGE LATE TONIGHT...VERY POSSIBLE THAT STORMS ARE ONGOING AT 12Z SATURDAY WITH AT THE VERY LEAST REMNANT CLOUD DEBRIS OVER THE FORECAST AREA. MID LEVEL HEIGHTS ATTEMPT TO RISE WITH THE RIDGE EXPANDING DURING THE DAY BUT IN GENERAL...MODEL CONSENSUS KEEPS CENTRAL INDIANA ON THE EASTERN PERIPHERY OF THE RIDGE AXIS. WITH THE BOUNDARY LINGERING ACROSS THE REGION AND THE AIRMASS PROGGED TO BECOME MODERATELY UNSTABLE BY AFTERNOON... SCATTERED POPS ARE WARRANTED FOR MUCH OF THE FORECAST AREA INTO THE EVENING. HEAVY RAINFALL AND LOCALLY GUSTY WINDS WILL CERTAINLY BE POSSIBLE WITH CONVECTION SATURDAY AFTERNOON AND EVENING. CONVECTIVE POTENTIAL MUCH MORE CONDITIONAL ON SUNDAY AS THE RIDGE AXIS EXPANDS EAST INTO THE OHIO VALLEY WITH SUBTLE CAPPING DEVELOPING AS 700MB TEMPS WARM TO 10-11C. LEFTOVER BOUNDARY REMAINS ACROSS THE FORECAST AREA HOWEVER AND WARRANTS LOW CHANCE POPS AS ISOLATED CONVECTION CANNOT BE ENTIRELY RULED OUT. THE RIDGE STRENGTHENS ITS HOLD ON THE AREA FOR MONDAY AS CORE OF THE WARMEST AIR ALOFT ALIGNS JUST SOUTHWEST OF THE FORECAST AREA. IN THE ABSENCE OF ANY APPRECIABLE FORCING ALOFT EXPECT DRY CONDITIONS. TEMPS...MAVMOS GUIDANCE MUCH MORE BELIEVABLE FOR WEEKEND HIGHS. CONSIDERING THE POTENTIAL FOR CLOUDS AND CONVECTION SATURDAY AND POSSIBLY EVEN SUNDAY...STILL EXPECT MOST LOCATIONS REMAIN BELOW 90 DEGREES WITH THE ONLY EXCEPTION OVER THE LOWER WABASH VALLEY AND FAR SOUTHERN FORECAST AREA WHERE LOWER 90S ARE EXPECTED. BEST CHANCE FOR KIND TO MAKE A RUN AT THEIR FIRST 90 OF THE YEAR COMES MONDAY WITH THE CORE OF THE RIDGE CENTERED OVER THE REGION. CONSIDERING THE MOIST LOW LEVELS HOWEVER...WOULD REALLY LIKE TO SEE TEMPS A TOUCH WARMER IN THE BOUNDARY LAYER TO SUPPORT 90+. HAVE CHOSEN TO KEEP THEM JUST SHY OF 90 FOR THE MONDAY HIGH. WE SHALL SEE. WILL CONTINUE TO HIGHLIGHT HEAT INDICES IN THE UPPER 90S AND LOWER 100S THROUGH MONDAY...WITH BIGGEST IMPACTS IN THE LOWER WABASH VALLEY. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... ISSUED AT 220 PM EDT FRI AUG 22 2014 MODELS ARE CLOSE ENOUGH THAT THE ALLBLEND INITIALIZATION WAS ACCEPTED FOR MOST ITEMS. AN UPPER TROUGH WILL MOVE INTO THE AREA DURING THE LONG TERM...BRINGING A RETURN OF COOLER AIR AND FREQUENT CHANCES FOR RAIN. TUESDAY AND WEDNESDAY STILL LOOK TO BE WARM AND HUMID WITH ABOVE NORMAL TEMPERATURES...BUT A COLD FRONT WILL MOVE IN AND BRING NEAR TO BELOW AVERAGE TEMPERATURES FOR THE END OF THE WEEK. CHANCES FOR RAIN WILL RETURN TUESDAY AND CONTINUE THROUGH THURSDAY WITH THE COLD FRONT IN THE AREA. FOR NOW KEPT FRIDAY DRY AS FRONT MAY BE FAR ENOUGH SOUTH TO KEEP THE RAIN AWAY. && .AVIATION /DISCUSSION FOR THE 230000Z TAF ISSUANCE/... ISSUED AT 624 PM EDT FRI AUG 22 2014 A FEW STORMS HAVE POPPED UP ALONG AN OUTFLOW BOUNDARY THAT LINED UP SOUTHEAST TO NORTHWEST NEAR BMG AND HUF. UPPER WAVE APPEARED TO BE HELPING THINGS ALONG. SO...WILL MAKE A LAST MINUTE DECISION AT HUF AND BMG WHETHER TO INCLUDE VCTS OR A TEMPO THUNDERSTORM GROUP. THE 19Z RAPID REFRESH HAS ACTIVITY IN THIS AREA MUCH OF THE EVENING. MORE STORMS COULD MOVE IN FROM NORTHWEST TO SOUTHEAST OVERNIGHT AHEAD OF AN IOWA WAVE...HOWEVER CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE. FINALLY...WENT WITH HEATING OF THE DAY STORMS AND PROB30 TOMORROW LATE AFTERNOON AS YET ANOTHER WAVE DROPS DOWN OVERTOP THE MISSISSIPPI VALLEY RIDGE. WITH DEW POINTS AS HIGH AS THEY ARE COULD SEE SOME MVFR OR WORSE FOG OVERNIGHT IF CONVECTIVE DEBRIS DOES NOT INTERFERE. WINDS WILL BE VERY LIGHT OR CALM TONIGHT AND LIGHT TOMORROW. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...RYAN NEAR TERM...RYAN SHORT TERM...RYAN LONG TERM...50 AVIATION...MK VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Aug 22, 6:04 PM EDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 604 PM EDT FRI AUG 22 2014 INZ028-035>037-043>048-051>057-060>065-067>072-232215- WARREN-FOUNTAIN-MONTGOMERY-BOONE-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 604 PM EDT FRI AUG 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT. SEVERE STORMS ARE NOT EXPECTED. HAZARDS: MAIN THREATS WILL BE HEAVY RAIN WITH LOCALIZED FLOODING. DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORM. TIMING: HEAVY RAIN FROM STORMS IS POSSIBLE ANY TIME. DISCUSSION: A WARM FRONT REMAINING ACROSS THE REGION WILL PROVIDE CONTINUED CHANCES FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AND AGAIN TUESDAY THROUGH THURSDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...HEAVY RAIN AND LIGHTNING WILL BE CONCERNS WITH ANY THUNDERSTORM. HEAT INDICES WILL BE AROUND 100 TO 105 ON SATURDAY THROUGH MONDAY...MAINLY FOR LOCATIONS SOUTH OF INTERSTATE 70. DISCUSSION: A RIDGE OF HIGH PRESSURE WILL STRENGTHEN OVER THE EASTERN THIRD OF THE NATION INTO EARLY NEXT WEEK...BRINGING THE WARMEST WEATHER OF THE SUMMER. WARM AND HUMID AIR IN COMBINATION WITH WEAK UPPER LEVEL WEATHER DISTURBANCES WILL KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS OVER CENTRAL INDIANA THROUGH SUNDAY. A DRY SPELL WILL COMMENCE ACROSS THE REGION EARLY NEXT WEEK BEFORE ANOTHER DISTURBANCE IS SET TO IMPACT THE AREA ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY REPORT ANY ONGOING FLOODING. MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-029>031-038>042-049-232215- CARROLL-TIPPECANOE-CLINTON-HOWARD-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-HENRY- 604 PM EDT FRI AUG 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT. SEVERE STORMS ARE NOT EXPECTED. HAZARDS: MAIN THREATS WILL BE HEAVY RAIN EXACERBATING EXISTING FLOODING. DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORM. TIMING: HEAVY RAIN FROM STORMS IS POSSIBLE ANY TIME. DISCUSSION: A WARM FRONT REMAINING ACROSS THE REGION WILL PROVIDE CONTINUED CHANCES FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AND AGAIN TUESDAY THROUGH THURSDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...HEAVY RAIN AND LIGHTNING WILL BE CONCERNS WITH ANY THUNDERSTORM. DISCUSSION: A RIDGE OF HIGH PRESSURE WILL STRENGTHEN OVER THE EASTERN THIRD OF THE NATION INTO EARLY NEXT WEEK...BRINGING THE WARMEST WEATHER OF THE SUMMER. WARM AND HUMID AIR IN COMBINATION WITH WEAK UPPER LEVEL WEATHER DISTURBANCES WILL KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS OVER CENTRAL INDIANA THROUGH SUNDAY. A DRY SPELL WILL COMMENCE ACROSS THE REGION EARLY NEXT WEEK BEFORE ANOTHER DISTURBANCE IS SET TO IMPACT THE AREA ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY REPORT ANY ONGOING FLOODING. MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:42 PM EDT | River Flood Watch | IND | Carroll, Tippecanoe, White | 7 days |
| Aug 23, 3:23 AM EDT | Areal Flood Advisory | IND | Delaware, Randolph | 7 hr |
| Aug 23, 4:10 PM EDT | Special Weather Statement | IND | Fountain | 50 min |
| Aug 23, 4:26 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery | 49 min |
| Aug 23, 5:36 PM EDT | Special Weather Statement | IND | Hendricks, Marion | 39 min |
| Aug 23, 6:09 PM EDT | Areal Flood Advisory | IND | Boone, Clay, Hendricks, Montgomery, Morgan, Owen and 3 more | 3 hr |
| Aug 23, 6:25 PM EDT | Special Weather Statement | IND | Marion | 50 min |
| Aug 23, 6:28 PM EDT | Special Weather Statement | IND | Bartholomew, Brown | 47 min |
| Aug 23, 6:42 PM EDT | Areal Flood Advisory | IND | Greene, Lawrence, Monroe, Owen | 3 hr |
| Aug 23, 7:30 PM EDT | Areal Flood Advisory | IND | Howard, Tipton | 3 hr |
| Aug 23, 7:43 PM EDT | Areal Flood Advisory | IND | Brown, Hendricks, Monroe, Morgan | 3 hr |
Nearby
River Flood Warnings in Indiana, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.